I do not see where the Excedrin PM could harm you as it does contain any opiates.
Just so you know...from my experience it causes RLS for me. I don't know what ingredient it contains that causes that but I get it pretty bad. I would hate to see you try and fall asleep and have your legs thrashing around the bed.
You may want to try an herbal supplement as a sleep aide.
have you tried melatonin? ...it helped me some but i found a grocery store sleep aid that works better..the main ingredient is doxylamine succinate...very inexpensive and doesn t make me feel groggy in the morning...take about 40 mins before bed. there is also tylenol pm and i think a bayer aspirin for nightime depending on what you can take...hope you get some zzzz s....it took me about 8 weeks...maria
Excedrin PM contains the same active ingredient as Tylenol and also has Diphenhydramine, which is also the same ingredient as Benedryl - it is a common ingredient in OTC sleeping aids. The regular Excedrin contains caffeine, which could make you jittery, but the PM version does not contain caffeine. Unisom is the OTC brand that contains doxylamine succinate, both sleep aids are essentially anti histamines that cause drowsyness. There is no harm in taking them for occasional sleeplessness or minor pain, they do not contain opiates and when taken as directed, they are non-habit forming. I use Sominex occasionally when I have difficulty sleeping and they work great. Merrymaria suggested melatonin, which is also a great natural sleep aid, your body produces melatonin at night as part of the normal sleep cycle, many people have great success with it. Best of luck NorcoQueen - Take Care
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.